Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 75, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 2, 2018, 4:02 AM CDT for Gentry County, Harrison County, Worth County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 4:02 AM CDT (09:02 UTC)
- Expired
- Jun 2, 2018, 4:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gentry County, MO, Harrison County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2011 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
881
WUUS53 KEAX 020902
SVREAX
MOC075-081-227-020930-
/O.NEW.KEAX.SV.W.0075.180602T0902Z-180602T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
402 AM CDT SAT JUN 2 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southeastern Worth County in northwestern Missouri...
Northeastern Gentry County in northwestern Missouri...
Harrison County in north central Missouri...
* Until 430 AM CDT.
* At 402 AM CDT, a severe thunderstorm was located 9 miles north of
New Hampton, or 12 miles northeast of Albany, moving east at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ridgeway, Eagleville, Cainsville, Blythedale, Mount Moriah,
Allendale, Martinsville and Hatfield.
This includes Interstate 35 in Missouri between mile markers 95 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4031 9377 4028 9426 4052 9433 4058 9397
4058 9378
TIME...MOT...LOC 0902Z 253DEG 36KT 4040 9420
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:00 AM CDT, 2 minutes earlier.
Area forecast discussion, Jun 2, 4:00 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 400 AM CDT Sat Jun 2 2018 .Discussion... Issued at 400 AM CDT SAT JUN 2 2018 Water vapor imagery shows a trough swinging through the Northern Plains early this morning. Initial lee side troughing and height falls ahead of the trough sparked storms across the Dakotas and Nebraska late Friday afternoon, which resulted in the line of storms currently pushing into far northwestern Missouri early this morning. A little farther south, storms are seen bubbling up across eastern Kansas in response to the warm air advection of the nocturnal jet, which is leading the shortwave trough across the Plains States. For this morning...the line of storms moving into far northern Missouri looks to have become dominated by the outflow; so while the storms are working there way along in an environment with 3000+ J/KG of MUCAPE and 0-6KM shear values around 40 knots available, the associated damaging winds that might accompany a line of storms like this are not being realized. As a result we are only getting reports of 40 to 50 MPH winds in northwest Missouri. Mean while, storms across eastern Kansas have struggled to get going, perhaps owing to the lack of upper level support given the shortwave troughs location across the Dakotas and/or the continuing advection of the EML on the southwest winds at 700mb. Either way, while current radar and satellite trends indicate that storms will keep going for many more hours across northern and western Missouri, the severe nature of the storms is looking a bit minimal; though not zero. The exception might be where the warm air advection of the nocturnal jet is meeting the outflow along the line of storms --in the vicinity of highway 36 in northern Missouri-- which might result in a bit of a maximum for wind. Otherwise, as the storms sweep through early this morning we expect heavy rain and strong (sub-severe) winds for most other areas. Current timing and trends point at the storms blowing themselves apart later this morning across central Missouri as the nocturnal jet mixes out and the storms move away from the supporting upper level trough and surface front, though confidence is a bit iffy as none of the models are handling this line of storms well. Rest of the afternoon...should be rather nice with highs in the low to mid 80s. Otherwise, expectations are that the convective system from this mornings storms will push the focus for any further development south and east for the afternoon hours with an effective frontal boundary. But, the cold front associated with the Northern Plains shortwave trough will be sweeping across the region this afternoon, and may be able to spark a few isolated storms across areas from central and north central to northeast Missouri this afternoon. For the rest of the weekend and into the beginning of the work week, expect a nice break from the 90s we have seen lately, as highs hang out in the 80s through Tuesday, thanks to the cool air behind today's cold front. Otherwise, expect hot summer temperatures to start nosing back into the region by mid-work-week as a ridge out west expands into the Plains States. This will also push the storm track north, so we are not currently expecting storms back in the region until late in the work week. && .Aviation...(For the 06Z TAFS through 06Z Saturday Night) Issued at 1225 AM CDT SAT JUN 2 2018 While the line of storms has developed, turned to the southeast, and is advancing toward northwestern MO, the intensity is not quite as strong as though. This may be due to warm air aloft limiting the overall intensity. Regardless, using the time of arrival tool brings the line into STJ around 09Z and KMCI between 09Z and 10Z. Have adjusted the timing but kept the forecast as is since there still looks to be a period of thunderstorms early in the morning which would include heavy rain and gusty winds. A cold front will push through the area later in the morning, switching winds to the northwest and clearing things. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...CDB
Hazardous weather outlook, Jun 1, 5:33 AM CDT, 22 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 533 AM CDT Fri Jun 1 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 533 AM CDT Fri Jun 1 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight An Air Quality Alert is in effect today for the Kansas City Metro. Avoid refueling vehicles, using lawn mowers, and strenuous activity until this evening. Also, check on those that have respiratory issues such as asthma or heart disease. Severe weather will be possible tonight generally along and west of Interstate 35. The main threats will be damaging winds, frequent lightning, and flash flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will again be possible Monday night into Tuesday however it is too early to determine if these storms will be severe. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 2, 12:53 AM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1253 AM CDT SAT JUN 2 2018
MOZ001-020645-
Atchison MO-
1253 AM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATCHISON COUNTY UNTIL 145
AM CDT...
At 1252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Sidney to Cook. Movement was
southeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tarkio, Rock Port, Rockport, Westboro, Watson, Indian Cave State Park
and Phelps City.
This includes Interstate 29 between mile markers 104 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4057 9521 4026 9555 4030 9556 4032 9561
4031 9566 4034 9562 4041 9566 4046 9564
4046 9568 4048 9570 4049 9568 4051 9569
4052 9566 4055 9566 4056 9568 4052 9571
4052 9575 4058 9577
TIME...MOT...LOC 0552Z 300DEG 29KT 4078 9578 4053 9618Special weather statement, Jun 2, 1:36 AM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
136 AM CDT SAT JUN 2 2018
KSZ102-MOZ001-002-011-020715-
Doniphan KS-Atchison MO-Holt MO-Nodaway MO-
136 AM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DONIPHAN...
ATCHISON...HOLT AND WESTERN NODAWAY COUNTIES UNTIL 215 AM CDT...
At 136 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Coin to near Stella. Movement
was southeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Maryville, Tarkio, Mound City, Rock Port, Fairfax, Burlington
Junction, Maitland, Skidmore, Forest City, Craig, White Cloud,
Rockport, Graham, Elmo, Big Lake, Westboro, Watson, Quitman,
Blanchard and Fortescue.
This includes Interstate 29 between mile markers 75 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4058 9516 4029 9483 3985 9534 4000 9534
4000 9531 4004 9542 4012 9539 4018 9548
4024 9547 4026 9555 4030 9556 4031 9566
4034 9562 4046 9564 4048 9570 4054 9565
4056 9568 4052 9571 4052 9575 4058 9577
TIME...MOT...LOC 0636Z 323DEG 31KT 4063 9537 4027 9578Special weather statement, Jun 2, 2:18 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
218 AM CDT SAT JUN 2 2018
KSZ102-MOZ001>003-011-012-020800-
Doniphan KS-Atchison MO-Worth MO-Holt MO-Nodaway MO-Andrew MO-
218 AM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DONIPHAN...WESTERN
WORTH...EASTERN ATCHISON...HOLT...NODAWAY AND NORTHWESTERN ANDREW
COUNTIES UNTIL 300 AM CDT...
At 218 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Blanchard to near Verdon. Movement was
southeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Maryville, Tarkio, Mound City, Highland, Oregon, Fairfax, Burlington
Junction, Hopkins, Ravenwood, Maitland, Skidmore, Forest City, Craig,
Fillmore, White Cloud, Athelstan, Barnard, Sheridan, Parnell and
Graham.
This includes Interstate 29 between mile markers 68 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4057 9441 3967 9534 4000 9534 4000 9531
4004 9542 4012 9539 4018 9548 4024 9547
4026 9555 4029 9555 4030 9559 4058 9529
TIME...MOT...LOC 0718Z 316DEG 41KT 4058 9518 4015 9564
MellSpecial weather statement, Jun 2, 3:00 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
300 AM CDT SAT JUN 2 2018
KSZ025-102-MOZ002>005-011>013-020-028-020845-
Doniphan KS-Atchison KS-Platte MO-Buchanan MO-De Kalb MO-Worth MO-
Holt MO-Gentry MO-Nodaway MO-Harrison MO-Andrew MO-
300 AM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR DONIPHAN...ATCHISON...CENTRAL
BUCHANAN...WORTH...GENTRY...NORTHERN HARRISON...HOLT...NODAWAY...
NORTHWESTERN PLATTE...ANDREW AND NORTHWESTERN DEKALB COUNTIES UNTIL
345 AM CDT...
At 300 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maryville to near Highland. Movement was
southeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
St. Joseph, Maryville, Atchison, Savannah, Albany, Wathena, Elwood,
Stanberry, Mound City, Highland, Troy, Country Club Villa, Country
Club, King City, Grant City, Oregon, Effingham, Burlington Junction,
Hopkins and Ravenwood.
This includes the following highways...
Interstate 35 in Missouri between mile markers 100 and 113.
Interstate 29 between mile markers 43 and 90.
Interstate 229 between mile markers 0 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4057 9377 3942 9511 3942 9556 3965 9557
3965 9534 4000 9534 4000 9531 4004 9542
4012 9540 4027 9524 4027 9518 4033 9518
4058 9491
TIME...MOT...LOC 0800Z 316DEG 41KT 4031 9485 3988 9531
MellLocal storm report, Jun 2, 3:44 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 AM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM NON-TSTM WND GST ST JOSEPH 4 WNW 39.77N 94.92W
06/02/2018 M58 MPH BUCHANAN MO ASOS
ASOS STATION STJ, ST JOSEPH 4 WNW.
&&
PPSpecial weather statement, Jun 2, 3:46 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
346 AM CDT SAT JUN 2 2018
KSZ025-102>105-MOZ002>006-012>015-020>022-028-029-037-020930-
Wyandotte KS-Leavenworth KS-Johnson KS-Doniphan KS-Atchison KS-
Buchanan MO-Gentry MO-Nodaway MO-Harrison MO-Andrew MO-Clay MO-
Platte MO-Grundy MO-Mercer MO-Clinton MO-Daviess MO-De Kalb MO-
Worth MO-Jackson MO-Caldwell MO-
346 AM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR LEAVENWORTH...ATCHISON...
WYANDOTTE...SOUTHEASTERN DONIPHAN...NORTHEASTERN JOHNSON...
BUCHANAN...NORTHWESTERN GRUNDY...MERCER...HARRISON...SOUTHEASTERN
NODAWAY...ANDREW...NORTHWESTERN JACKSON...EASTERN WORTH...DAVIESS...
WESTERN CLAY...CLINTON...GENTRY...NORTHWESTERN CALDWELL...PLATTE AND
DEKALB COUNTIES UNTIL 430 AM CDT...
At 346 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Mount Ayr to near
Winchester. Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Kansas City, Overland Park, St. Joseph, Shawnee, Lenexa, Leavenworth,
Liberty, Gladstone, Prairie Village, Lansing, Atchison, Merriam,
Cameron, Mission, Smithville, Kearney, Bonner Springs, Parkville,
Savannah and Tonganoxie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3896 9466 3913 9518 3942 9518 3942 9549
4057 9436 4058 9339
TIME...MOT...LOC 0846Z 262DEG 54KT 4064 9412 3928 9523The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:53 AM CDT | Special Weather Statement | EAX | Atchison | 52 min |
| Jun 2, 1:36 AM CDT | Special Weather Statement | EAX | Atchison, Holt | 39 min |
| Jun 2, 2:18 AM CDT | Special Weather Statement | EAX | Atchison, Holt, Nodaway | 42 min |
| Jun 2, 3:00 AM CDT | Special Weather Statement | EAX | Andrew, Gentry, Holt, Nodaway, Worth | 45 min |
| Jun 2, 3:32 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb | 28 min |
| Jun 2, 3:39 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Platte | 36 min |
| Jun 2, 3:46 AM CDT | Special Weather Statement | EAX | Andrew, Buchanan, Clay, Clinton, Daviess, DeKalb and 5 more | 44 min |
| Jun 2, 3:59 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Clinton, DeKalb | 31 min |
| Jun 2, 4:26 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 34 min |
| Jun 2, 4:27 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 33 min |
| Jun 2, 4:29 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Livingston | 31 min |
| Jun 2, 4:47 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 43 min |
| Jun 2, 4:57 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Mercer, Putnam, Sullivan | 48 min |
| Jun 2, 5:10 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette, Ray | 50 min |
| Jun 2, 5:41 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Clinton, Jackson, Johnson and 5 more | 49 min |
| Jun 2, 5:43 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Linn, Macon, Putnam, Randolph and 2 more | 47 min |
| Jun 2, 6:25 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Chariton, Lafayette, Linn, Livingston and 2 more | 35 min |
| Jun 2, 6:27 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon, Putnam, Schuyler, Sullivan | 33 min |
| Jun 2, 6:58 AM CDT | Severe Thunderstorm Warning | EAX | Macon | 17 min |
| Jun 2, 7:14 AM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 31 min |
| Jun 2, 8:14 AM CDT | Special Weather Statement | EAX | Henry | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.